The LASIK industry & the FDA have conspired since LASIK's inception to purposely withhold information vital to the public in making a truly informed LASIK decision. With Lasikdecision.com, The hope is to show you what the industry and FDA would not and did not even think of doing until LASIK casualties started speaking out, and yet, they still did NOTHING.
Steroid-induced glaucoma after LASIK associated with interface fluid PDF Print E-mail
Tuesday, 21 March 2006 15:18

Ophthalmology. 2002 Apr;109(4):659-65.

Hamilton DR, Manche EE, Rich LF, Maloney RK.  Jules Stein Eye Institute, University of California-Los Angeles, Los Angeles, CA 90095, USA.

PURPOSE: To report the ocular manifestations and clinical course of eyes developing interface fluid after laser in situ keratomileusis (LASIK) surgery from a steroid-induced rise in intraocular pressure.

DESIGN: Retrospective, noncomparative interventional case series.

PARTICIPANTS/INTERVENTION: We examined six eyes of four patients who had diffuse lamellar keratitis develop after uneventful myopic LASIK surgery and were treated with topical corticosteroids.

PRINCIPAL OUTCOME MEASURE: Slit-lamp findings, intraocular pressure measurements, and visual field loss.

RESULTS: All eyes had a pocket of fluid develop in the lamellar interface between the flap and the stromal bed associated with a corticosteroid-induced rise in intraocular pressure. However, because of the interface fluid, intraocular pressure was normal or low by central corneal Goldmann applanation tonometry in all eyes. The elevated intraocular pressure was diagnosed by peripheral measurement in several cases after months of elevated pressure. All six eyes had visual field defects develop. Three eyes of two patients had severe glaucomatous optic neuropathy and decreased visual acuity develop as a result of undiagnosed steroid-induced elevated intraocular pressure.

CONCLUSIONS: A steroid-induced rise in intraocular pressure after LASIK can cause transudation of aqueous fluid across the endothelium that collects in the flap interface. The interface fluid leads to inaccurately low central applanation tonometry measurements that obscure the diagnosis of steroid-induced glaucoma. Serious visual loss may result.